Florida, 2007Damaging Winds in Florida, April 11, 2007
April 11, 2007 · NWS KEY · 2 events in 1 county or zone
Strong outflow from a severe thunderstorm spread south across the Lower Florida Keys. Two severe thunderstorm wind gusts were measured at Cudjoe Key.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong outflow from a severe thunderstorm spread south across the Lower Florida Keys. Two severe thunderstorm wind gusts were measured at Cudjoe Key.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before the first event at Apr 11, 1:50 AM EST, 25 minutes earlier.
Area forecast discussion, Apr 11, 1:50 AM EST, 25 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
250 AM EDT WED APR 11 2007
.DISCUSSION...
.CURRENTLY...
OUTFLOW BOUNDARY FROM EARLIER CONVECTION OVER SOUTH FLORIDA IS
HOLDING TOGETHER...AND IS ANALYZED IN A GENERALIZED ORIENTATION FROM
THE NORTHERN KEYS THROUGH FLORIDA BAY...TO THE WATERS JUST NORTH OF
THE LOWER KEYS...AND THEN FURTHER SOUTHWEST TO THE WATERS WEST OF
KEY WEST. A NUMBER OF MARINE WARNINGS/STATEMENTS HAVE BEEN ISSUED
OVER THE PAST FEW HOURS FOR THE WATERS NORTH OF THE KEYS. SEVERE
WARNING FOR LOWER AND MIDDLE KEYS JUST RECENTLY RELEASED.
.FORECASTS...
A ZONE UPDATE WAS SENT EARLIER THIS MORNING TO SIGNIFICANTLY
INCREASE THE RAIN PROBABILITY AND STRONG THUNDERSTORM CHANCE FOR THE
REMAINDER OF THE OVERNIGHT PERIOD. FORECAST CONCENTRATION IS
CONFINED TO THE SHORT TERM...AND THE ONLY ADJUSTMENTS FROM THE
PREVIOUS ZONE ISSUANCES WILL BE REFINED RAIN CHANCES...THUNDERSTORM
EXPECTATIONS AND WIND POTENTIAL OVER THE NEXT SEVERAL HOURS.
PRELIMINARY THINKING IS TO HAVE HIGH CHANCE/LIKELY SHOWER POPS AND
CHANCE TSTMS THROUGH THE EARLY MORNING HOURS...AND THEN DROP THE
GRIDS BACK TO CHANCE SHOWERS/ISOLD TSTMS FROM MID-MORNING ONWARD.
ANY OTHER ADJUSTMENTS FROM PREVIOUS GRIDS...TEMPS/WIND GUSTS/WAVE
HEIGHTS/ETC...WILL BE AS A RESULT OF THESE SHORT TERM CONVECTIVE
CONCERNS.
&&
.MARINE...
BOATERS SHOULD KEEP TUNED TO THE LATEST STATEMENTS AND ANY
ADDITIONAL WARNINGS CONCERNING STRONG THUNDERSTORMS EARLY THIS
MORNING IN ALL WATERS SURROUNDING THE KEYS. BEYOND THE SHORT TERM
CONCERNS...MAINLY THE EARLY TO MID-MORNING HOURS OF TODAY...NO
ADVISORY OR CAUTIONARY STATEMENTS ARE EXPECTED THROUGH THE BALANCE
OF THE FORECAST. EXPECT GENTLE TO MODERATE...MAINLY SOUTH OR
SOUTHEASTERLY...BREEZES THROUGH SUNDAY.
&&
.AVIATION...
THIS MORNING...A SHORT WAVE TROUGH IN COMBINATION WITH A SURFACE
FRONTAL BOUNDARY WILL CONTINUE TO MIGRATE EASTWARD ACROSS THE
FLORIDA KEYS. SCATTERED TO NUMEROUS SHOWERS AND SCATTERED STRONG
THUNDERSTORM THROUGH ABOUT 10Z ACROSS MUCH OF THE ROUTE. SOME STORMS
COULD BE SEVERE. THEREAFTER...MORE STRATIFORM-TYPE AREAS OF LIGHT TO
MODERATE RAINFALL.
PILOTS...THERE ARE ACTIVE AIRMETS AND SIGMETS IN PLACE ALONG THE
KMIA-KEYW TWEB ROUTE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 82 75 82 76 / 70 40 30 20
MARATHON 84 74 84 76 / 70 40 30 20
&&
.KEY WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC/MARINE/FIRE/DIGITAL.......MR
AVIATION/NOWCASTS................DAF
CONVECTIVE WARNINGS/STATEMENTS...BS/SD
Hazardous weather outlook, Apr 10, 3:45 PM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
445 PM EDT TUE APR 10 2007
FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-111000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE
FLORIDA KEYS NATIONAL MARINE SANCTUARY-
445 PM EDT TUE APR 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL AFFECT THE KEYS...AS WELL AS NEARSHORE
AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN TONIGHT. THE
STRONGEST STORMS WILL PRODUCE WIND GUSTS NEAR 35 KNOTS...DANGEROUS
CLOUD TO SURFACE LIGHTNING STRIKES...AND BRIEF...HEAVY RAIN...
TEMPORARILY REDUCING THE VISIBILITY TO NEAR ONE MILE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED THUNDERSTORMS WILL AFFECT THE KEYS...AS WELL AS NEARSHORE
AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN WEDNESDAY AND
WEDNESDAY NIGHT. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS NEAR
30 KNOTS...FREQUENT CLOUD TO SURFACE LIGHTNING STRIKES...AND
BRIEF...HEAVY RAIN...TEMPORARILY REDUCING THE VISIBILITY TO NEAR TWO
MILES.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY THROUGH
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
BS
In the hours before
Special weather statement, Apr 10, 10:35 PM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1135 PM EDT TUE APR 10 2007
FLZ076-110430-
MONROE UPPER KEYS-
1135 PM EDT TUE APR 10 2007
...VERY HEAVY SHOWERS AND STRONG THUNDERSTORMS UPPER KEYS...
THROUGH 1230 AM...A FAST MOVING BOUNDARY MOVING ACROSS FLORIDA BAY
AND THE UPPER KEYS WILL PRODUCE STRONG THUNDERSTORMS ACROSS THE
UPPER KEYS FROM TAVERNIER TO OCEAN REEF...INCLUDING THE 18 MILE
STRETCH. LOCATIONS HERE WILL RECEIVE TORRENTIAL DOWNPOURS
ACCOMPANIED BY VISIBILITY LESS THAN ONE HALF MILE...WIND GUSTS
BETWEEN 35 AND 45 MPH...OCCASIONAL YET DEADLY CLOUD TO GROUND
LIGHTNING STRIKES...AND THE POSSIBILITY OF SMALL HAIL. USE EXTREME
CAUTION DRIVING ON THE OVERSEAS HIGHWAY AND THE 18 MILE STRETCH DUE
TO PONDING OF WATER AND POOR VISIBILITY. LISTEN FOR LATER STATEMENTS
AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.
FUTTERMAN
Special weather statement, Apr 11, 1:18 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
218 AM EDT WED APR 11 2007
FLZ076-110700-
MONROE UPPER KEYS-
218 AM EDT WED APR 11 2007
...STRONG THUNDERSTORMS TO IMPACT THE UPPER KEYS...
THROUGH 300 AM...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT THE
UPPER KEYS...FROM KEY LARGO TO OCEAN REEF. RESIDENTS IN THE UPPER
KEYS SHOULD BE PREPARED FOR WIND GUSTS NEAR 45 MPH...TORRENTIAL
DOWNPOURS...AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. LISTEN
FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER
SERVICE.
BS
Special weather statement, Apr 11, 1:55 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
255 AM EDT WED APR 11 2007
FLZ076-110800-
MONROE UPPER KEYS-
255 AM EDT WED APR 11 2007
...HEAVY THUNDERSTORMS CONTINUING ACROSS THE UPPER KEYS...
THROUGH 400 AM...CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS A GOOD PORTION OF THE UPPER KEYS FROM THE FLORIDA BAY AND
THE MAINLAND. RESIDENTS FROM OCEAN REEF TO CRAIG KEY SHOULD BE
PREPARED FOR WIND GUSTS NEAR 45 MPH...TORRENTIAL DOWNPOURS...AND
DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES WITHIN THESE CLUSTERS OF
STORMS. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR
NATIONAL WEATHER SERVICE.
FUTTERMAN
Thunderstorm Wind, Monroe
- When
- April 11, 2:15 AM EST
- Where
- Monroe County, 0.69 mi S of Cudjoe Key
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $500
- Reported by
- Other Federal Agency
- Coordinates
- 24.670, -81.500
A wind gust of 62 mph was recorded at the U.S. Air Force Aerostat Facility on the north side of Cudjoe Key. Two trees were downed on the grounds of the facility.
Thunderstorm Wind, Monroe
- When
- April 11, 2:17 AM EST
- Where
- Monroe County, 0.69 mi S of Cudjoe Key
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 24.670, -81.500
A wind gust of 61 mph was measured during a severe thunderstorm at Cudjoe Key, along the south shore of Cudjoe Bay.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Wisconsin, April 11, 20071 death · $190,000 · 19 events
- Tornadoes and Hail in Indiana, April 11, 2007$343,000 · EF2 · 39 events
- Strong Wind in Kentucky, April 11, 20071 death · 1 injured · $17,000 · 5 events
- High Wind and Strong Wind in Arkansas, April 11, 20071 death · 1 injured · 50 kt wind · 4 events
- Tornadoes and Hail in Alabama, April 11, 20071 injured · $183,000 · EF1 · 44 events
- Hail and Damaging Winds in Ohio, April 11, 2007$343,000 · 1.75 in hail · 37 events
- Hail in Georgia, April 11 to 12, 2007$80,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Florida, April 11, 20071 injured · $40,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in Kentucky, April 11, 2007$22,000 · 1.25 in hail · 20 events
- Hail and Damaging Wind in Kentucky, April 11, 2007$50,000 · 65 kt wind · 2 events
- High Wind in California, April 11 to 12, 2007$35,000 · 63 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, April 11, 2007$26,000 · 1.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28985, 28986.